MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR STEM, STANDARD, UNCEMENTED, 2, TAPER 12/14; AVENIR MULLER STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR STEM, STANDARD, UNCEMENTED, 2, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the device, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
During total hip arthroplasty, when implanting the avenir stem the patient's femur got fractured.The surgeon attempted to remove and replace the stem with two avenir extractors but the attempt was failed which caused a surgical delay of 1 hour.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6 correction: d3, b4, b5, g4, g7, h10 event description: during a tha surgery, while implanting an avenir size 2 stem the femur fractured.The surgeon removed the stem to stabilize the fracture and inserted a longer cemented stem.Review of received data: - no medical data relevant to the case has been received.- due diligence: no further "due diligence" required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: during a tha surgery, while implanting an avenir size 2 stem the femur fractured.The surgeon removed the stem to stabilize the fracture and inserted a longer cemented stem.Neither x-rays, operative notes nor the device or photos of the device were received.Patient factors that may have affected the performance of the component such as bone quality and anatomy of the femur are unknown.Based on the missing medical records the reported event cannot be confirmed.The complained device was not returned; therefore, visual and dimensional evaluation could not be performed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the significant lack of information, we were neither able to confirm nor to identify a specific root cause for the reported event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is cmp(b)(4).

Brand Name
AVENIR STEM, STANDARD, UNCEMENTED, 2, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10592509
Report Number0009613350-2020-00425
Device Sequence Number17095448
Product Code LZO
UDI-Device Identifier00889024590939
UDI-Public00889024590939
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberN/A
Device Catalogue Number01.06010.002
Device Lot Number3001882
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;